Alert archive / Florida / Tornado Warnings in 2004
Tornado Warning 88, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Sep 11, 2004, 8:07 AM EDT for Duval County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2004, 8:07 AM EDT (12:07 UTC)
- Expired
- Sep 11, 2004, 8:45 AM EDT
- In force
- 38 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 31 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 0.1 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1400 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KJAX 111207 TORJAX FLC031-111245- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 806 AM EDT SAT SEP 11 2004 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * TORNADO WARNING FOR... EXTREME EAST CENTRAL DUVAL COUNTY IN NORTHEAST FLORIDA THIS INCLUDES THE CITY OF MAYPORT * UNTIL 845 AM EDT * AT 755 AM EDT...THE PUBLIC REPORTED A WATERSPOUT NEAR MAYPORT...MOVING WEST AT 10 MPH. * THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 3034 8139 3038 8140 3036 8148 3029 8145 $$ ZAPPE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 11, 3:00 AM EDT, 5 hours 7 minutes earlier.
Area forecast discussion, Sep 11, 3:00 AM EDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 AM EDT SAT SEP 11 2004 ...RAINY WEEKEND WILL CONTINUE TO AGGRAVATE SOAKED SOILS... .CURRENTLY....A TROUGH/SHEAR AXIS EXTENDS FROM SOUTH CAROLINA THROUGH CENTRAL GA. MSAS ANALYSIS AND MOSAIC RADAR LOOPS INDICATE A SECOND BOUNDARY EXTENDS FROM THE JAX COASTAL WATERS TOWARD APALACHEE BAY. SFC HIGH PRESSURE IS BUILDING OVER NEW ENGLAND... WHILE CAT 4 HURRICANE IVAN CONTINUES TO PRESS WNW JUST SOUTH OF CENTRAL JAMAICA. WATER VAPOR IMAGERY SHOWS A DEEP MOISTURE PLUM EXTENDING ALONG THE EASTERN SEABOARD DOWN OVER THE DEEP SOUTH...ON THE EAST SIDE OF JET MAX. LOCALLY...MOSAIC RADAR SHOWS SCATTERED CONVECTION OVER THE COASTAL WATERS AND MOVING INLAND OVER THE COASTAL COUNTIES DUE TO LOW LVL EASTERLY FLOW...WHILE A FEW PATCHES OF LIGHT RAIN CONTINUE FURTHER INLAND. .SHORT TERM...THE AFOREMENTIONED SHEAR AXIS WILL LINGER TODAY AND AGAIN PROVIDE A FOCUS FOR CONVECTION...WITH THE GREATEST CONCERN BEING UN-NEEDED RAINFALL. EASTERLY MOISTURE FLUX CONVERGENCE WILL CONTINUE THE GREATEST CHC OF PRECIP ALONG THE COAST THIS MORNING... THEN THE FOCUS FOR CONVECTION WILL SHIFT FURTHER INLAND OVER INTERIOR GA AND THE SUWANNEE RIVER VALLEY THIS AFTN. SLOW MOVING...MOISTURE LADEN SHOWERS AND AFTN TSTORMS WILL HAVE THE POTENTIAL TO PRODUCE 2-3 INCHES LOCALLY AS OUTFLOWS INTERACT WITH SFC FRONTS UNDER GOOD UPR LVL DIVERGENCE. WILL HIGHLIGHT THE HEAVY PRECIP IN THE FORECAST AND HWO. SUN...EAST COAST MORNING RAINFALL SHOULD NOT BE AS MUCH AS TODAY DUE TO A BRIEF BREAK IN UPPER LVL DIVERGENCE AND LOW LVL FLOW BECOMING MORE SOUTHEAST...WHICH WILL NOT MAXIMIZE COASTAL CONVERGENCE. UNFORTUNATELY BY AFTN DIVERGENCE AND POSITIVE VORTICITY ADVECTION WILL WORK OVER THE AREA ABOVE A MOIST AND UNSTABLE AIRMASS...WHICH AGAIN WARRANTS HIGH END SCATTERED TO LOW LIKELY POPS. PLAN TO HIGHLIGHT HEAVY RAINFALL IN THE FORECAST...BUT STORMS WILL MOVE A BIT FASTER DUE TO INCREASING EASTERLY FLOW IN ADVANCE OF IVAN. MONDAY...AS IVAN APPROACHES THE SOUTHEAST GOMEX AND THE FL KEYS... WE WILL BEGIN TO EXPERIENCE SOME OF HIS FRINGE CONVECTION AS IT ROTATES NORTHWARD DURING THE AFTN/EVENING. WILL GO FOR LIKELY POPS AREAWIDE STARTING MONDAY AFTN...AND CONTINUING OVERNIGHT. MAX TEMPS THROUGH THE SHORT-TERM PERIOD WILL BE NEAR TO JUST BELOW CLIMO SINCE WARM AIR ADVECTION (WAA) WILL DOMINATE IN THE LOW LEVELS DESPITE MOSTLY CLOUDY CONDITIONS. MIN TEMPS WILL BE A COUPLE OF DEGREES WARMER THAN CLIMO DUE TO PREVAILING ONSHORE FLOW AND WAA. WILL INCLUDE PATCHY FOG THIS MORNING AND SUN MORNING DUE TO ABUNDANT GROUND MOISTURE...BUT CLOUD COVER AND INCREASING ELY FLOW ABOVE THE SFC SHOULD PREVENT DENSE FOG FORMATION. .LONG TERM...BASED ON THE LATEST FORECAST TRACK FROM THE NATIONAL HURRICANE CENTER...IVAN WILL IMPACT THE FORECAST TUESDAY-WEDNESDAY... WITH THE BULK OF THE JAX FORECAST AREA ON THE DREADED RIGHT SIDE OF THE STORM. WINDY TO VERY WINDY CONDITIONS ARE EXPECTED TUESDAY...AND WILL GRADUALLY WEAKEN OVER THE AREA WEDNESDAY AS THE STORM MOVES NORTHWARD THROUGH GA. AS WAS THE CASE WITH FRANCES...A SFC FRONT WILL TRAIL IVAN AND LINGER ACROSS THE FORECAST AREA WHICH WILL PROVIDE A FOCUS FOR AFTN CONVECTION THU AND FRI. && .MARINE...IN THE SHORT TERM MARINE AREAS WILL BE DOMINATED BY EASTERLY FLOW ON SOUTH SIDE OF SURFACE RIDGE. THIS SHOULD KEEP SEAS IN THE 3-4 FOOT RANGE TODAY AND SUNDAY. BEYOND SUNDAY...FORECAST IS HIGHLY DEPENDENT ON EXACT TRACK OF IVAN. && .PRELIMINARY POINT TEMPS/POPS... AMG 85 70 86 70 / 60 30 50 40 SSI 83 74 82 74 / 60 40 60 40 JAX 86 73 85 72 / 60 40 60 40 SGJ 84 75 84 76 / 60 40 50 40 GNV 86 71 87 71 / 60 40 60 30 OCF 88 72 88 71 / 60 30 50 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && PUBLIC...ENYEDI MARINE/FIRE WX...CAMP
Hazardous weather outlook, Sep 11, 5:40 AM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 540 AM EDT SAT SEP 11 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CHARLTON-CLAY- CLINCH-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-COLUMBIA-DUVAL-ECHOLS- FLAGLER-GILCHRIST-HAMILTON-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS- MARION-NASSAU-PIERCE-PUTNAM-ST. JOHNS-SUWANNEE-UNION-WARE-WAYNE- 540 AM EDT SAT SEP 11 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...FLOOD WARNING REMAINS IN EFFECT THROUGH 3 PM SATURDAY AFTERNOON FOR PORTIONS OF THE SUWANNEE VALLEY AND INTERIOR SOUTH GEORGIA... ...SEVERAL RIVERS CONTINUE ABOVE FLOOD STAGE... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES.... ...MORE HEAVY RAINFALL EXPECTED TODAY... SEVERAL COUNTIES HAVE AREAS THAT ARE EXPERIENCING FLOODING DUE TO COPIOUS AMOUNTS OF RAINFALL...THEREFORE AN AREAL FLOOD WARNING IS IN EFFECT FOR PORTIONS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION. IN ADDITION...SOME AREA RIVERS ARE ALREADY IN FLOOD. SEE THE LATEST RIVER FLOOD WARNINGS FOR MORE INFORMATION. INCREASING EASTERLY FLOW WILL ENHANCE THE CHANCE FOR RIP CURRENTS ALONG THE COAST TODAY. THE BEST CHANCE OF RIP CURRENTS WILL BE NEAR AND AFTER THE TIME OF HIGH TIDE THIS AFTERNOON. SINCE RIP CURRENTS ARE RELATIVELY NARROW...YOU CAN ESCAPE THE FLOW BY SWIMMING PARALLEL TO THE SHORE UNTIL YOU BREAK FREE...THEN SWIM DIAGONALLY TOWARD THE SHORE. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR MORE INFORMATION. THE COMBINATION OF A LINGERING FRONTAL BOUNDARY...A MOIST AIRMASS...AND SLOW STORM MOTION WILL POSE THE CHANCE FOR HEAVY RAINFALL TODAY. SOME LOCATIONS MAY HAVE DAILY RAINFALL TOTALS OF 1 TO EVEN 3 INCHES...WITH THE GREATEST AMOUNTS EXPECTED ACROSS THE SUWANNEE RIVER VALLEY AND INTERIOR GEORGIA THIS AFTERNOON. ANY ADDITIONAL RAINFALL WILL ONLY AGGRAVATE EXISTING FLOODING PROBLEMS. PLEASE RELAY FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE AS SOON AS POSSIBLE. .DAYS TWO THROUGH SEVEN...TOMORROW THROUGH SATURDAY... ...AREA RIVERS WILL CONTINUE AT OR ABOVE FLOOD STAGE... ...MODERATE TO HIGH RISK OF RIP CURRENTS THROUGH TUESDAY... ...VERY DANGEROUS HURRICANE IVAN COULD IMPACT THE AREA EARLY NEXT WEEK... ADDITIONAL RIVERS WILL GO INTO FLOOD STAGE OVER THE NEXT FEW DAYS. SEE THE LATEST RIVER FLOOD WARNINGS FOR MORE INFORMATION. ONSHORE FLOW WILL CONTINUE THROUGH EARLY NEXT...THEREFORE THE ABOVE NORMAL CHANCE FOR RIP CURRENTS WILL CONTINUE TO BE A MODERATE RISK...THEN INCREASING TO HIGH RISK AS HURRICANE IVAN APPROACHES LATE MONDAY. SCATTERED THUNDERSTORM ACTIVITY OVER THE WEEKEND MAY PRODUCE LOCALLY HEAVY RAINFALL IN SOME LOCATIONS. DANGEROUS HURRICANE IVAN IS FORECAST TO BE OVER A PORTION OF NORTH FLORIDA BY TUESDAY THROUGH TUESDAY NIGHT. IT MUST BE REMEMBERED THAT THIS IS AN OUTLOOK...AND ERRORS ASSOCIATED WITH THE OUTLOOK PERIOD CAN BE AS MUCH AS 400 MILES. WHILE IT IS UNCERTAIN WHETHER THE STORM WILL ULTIMATELY POSE A THREAT TO THE REGION...AT THIS TIME IT WOULD BE PRUDENT FOR LOCAL INTERESTS TO TAKE REASONABLE PRECAUTIONS SHOULD THE STORM BECOME A THREAT. SOME SUGGESTED ACTIONS... REVIEW YOUR FAMILYS HURRICANE PLAN. MARINE INTERESTS SHOULD REVIEW THEIR HURRICANE PLANS. IF THE STORM APPROACHES THE REGION...HIGH TIDES...HEAVY SURF...RIP CURRENTS AND LARGE BREAKERS AT INLETS MAY DEVELOP WELL AHEAD OF THE STORM. BEACHFRONT INTERESTS SHOULD PLAN ON SECURING OBJECTS VULNERABLE TO SURF ACTION PRIOR TO THE HIGH SURF DEVELOPING. HIGH WINDS AND HEAVY RAINFALL AMOUNTS WILL BE POSSIBLE EARLY NEXT WEEK IN ASSOCIATION WITH IVAN AND COULD RE-INTRODUCE WIDESPREAD FLOODING ACROSS THE REGION. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER APPROACH YOUR AREA. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT REQUESTED...PLEASE RELAY ANY REPORTS OF FLOODING OR DAMAGE TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 9:24 PM EDT | Flash Flood Warning | JAX | Gilchrist | 2 hr |
Nearby
Tornado Warnings in Florida, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.